What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 30, 10:13 PM CST, 19 minutes earlier.
Area forecast discussion, Apr 30, 10:13 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1113 PM CDT Sat Apr 30 2022
.UPDATE...
Showers and thunderstorms have reignited along the frontal
boundary along a line from near Farmerville, Louisiana to Center,
Texas. Therefore, went ahead and extended Severe Thunderstorm
Watch 165 through 1 AM as well as including a few more counties
and parishes across deep east Texas and north Louisiana ahead of
the boundary. Update already out. /05/
&&
.PREV DISCUSSION... /issued 908 PM CDT Sat Apr 30 2022/
UPDATE...
Frontal boundary along a line from near Prescott to Shreveport to
Nacodoches gradually moving east. Despite MLCAPE values of 3500
J/kg and steep mid-level lapse rates, convection has dissipated
across most of the region with the exception of portions of south-
central Arkansas. Latest HRRR model suggests convection to
reignite within the next few hours along the front as it shifts
south of I-20. Therefore, only made minor adjustments to the watch
at this time, removing counties that are now on the drier side of
the boundary and leaving the remainder of the watch intact. /05/
PREV DISCUSSION... /issued 635 PM CDT Sat Apr 30 2022/
AVIATION...
For the 01/00z TAFs, convection continues along a cold front from
near ELD to SHV to near TYR, progressing eastward. The front is
forecast to stall across east Texas and north Louisiana overnight
before lifting northward on Sunday. VCTS conditions expected
across SHV/MLU/ELD/LFK terminal sites through the evening with
VCTS conditions continuing across LFK through late morning
Sunday. Otherwise, could see tempo MVFR ceilings across mainly
MLU/LFK around daybreak, improving to VFR by 01/18Z. /05/
/05/
PREV DISCUSSION... /issued 330 PM CDT Sat Apr 30 2022/
SHORT TERM.../Tonight through Sunday Night/
At 20z, a cold front was located from near Hot Springs, to
Ashdown, to Pittsburg, to Athens. Scattered convection has
repeatedly tried to develop along the front in Southwest Arkansas
but has struggled. Latest radar loops are indicating signs of
development farther southwest into Central and East Texas, which
suggests convective initiation is underway. Latest mesoanalysis
suggests the atmosphere is strongly unstable, with CAPE values in
excess of 3000 J/kg. However, there is little in the way of large
scale forcing at present. That should change over the next
several hours as a weak axis extending southward from a deep
upper trough over Nebraska and Iowa moves across the area this
evening and tonight. Convective coverage should continue to
increase along the front. Despite deep layer shear of only 20 to
30 kts, the strong instability and steep lapse rates should be
more than sufficient to support a risk for severe weather posing a
risk for large hail and damaging winds. Low-level SRH values are
rather modest, but an isolated tornado cannot be ruled out.
The convection and the front will continue southward across the
area tonight, and the threat for severe weather should end with
the frontal passage. After midnight, the risk for any additional
severe weather should be limited to Deep East Texas and Central
Louisiana where the front is expected to stall. However, what
little large scale ascent we have should be diminishing, so the
convection should also gradually weaking and decrease in coverage,
especially during the early morning hours. However, rain chances
will persist along the frontal boundary.
The front will rapidly return northward Sunday morning, and a few
isolated showers or thunderstorms will be possible across our
southernmost zones where moisture availability remains high.
Little to no effect on our temperatures will occur, as daytime
highs will still climb into the mid 80s areawide on Sunday.
Chances for more showers and thunderstorms return Sunday night and
into Monday morning as a convective complex develops ahead of the
dryline over West Texas and moves east-northeast across the
Southern Plains and towards the ArkLaTex.
CN
LONG TERM.../Monday through Saturday/
Well the weekend cold front is lifting back northward early, but
will quickly get another push into our area mid to late day Monday.
A short wave over the plains states with the GFS is an open wave of
561dam and the ECMWF is closed low at 560dam. Typically a much
slower trend going forward in time and not as progressive open waves
with all the rings of isoheights aloft.
The ECMWF is the more optimistic for rain for us during this
timeframe while the GFS struggles with not much signal anywhere in
the midSouth. A deeper upper low will be on approach from midweek.
The long range models are in good agreement on position of a core
low in the deepening pattern over the Rockies. Once again this
feature will activate the lift aloft for the SPC day 6 to highlight
for us a Slight risk potentially.
By Friday 00Z on Thursday evening we have some timing differences on
players, but not so much on QPF signal. This may be the most we see
all week with a stronger frontal approach and then a bubble high of
1015mb over MO. Conversely the ECMWF is preceding much slower with
the upper on GFS in the western Atlantic, while the ECMWF has the
upper low still over KY/TN. Little difference for us in the four
state area as we are on the drier side of either solution.
Next Saturday looks good for us in either case with a 1019mb air
mass over the corn belt and the ECMWF 1017mb over NB/KN. So the
bottom line is little change for our work week with more of chance
for rainfall than not until that sfc front eases in for late work
week. Expect unseasonably warm temps to continue with mid to upper
80s for highs and about 20 degrees cooler by comparison for lows.
Even behind this front next weekend, the air will just be cooling
down briefly like it has been all Spring. We are seeing average
temps warm quickly during May with the longer days. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 86 67 85 / 50 10 10 30
MLU 64 85 66 85 / 60 20 10 20
DEQ 52 84 62 80 / 0 0 40 70
TXK 58 84 67 82 / 0 0 30 60
ELD 59 85 63 84 / 50 0 10 40
TYR 61 85 68 84 / 10 20 20 40
GGG 61 85 67 85 / 20 20 10 40
LFK 66 85 67 87 / 40 30 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
05/09/24
Hazardous weather outlook, Apr 30, 3:38 PM CST, 6 hours 54 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Shreveport LA
438 PM CDT Sat Apr 30 2022
ARZ060-061-070>073-LAZ001>006-010>012-TXZ112-125-126-136>138-149>153-
165-166-012145-
Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier-
Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Cass-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
438 PM CDT Sat Apr 30 2022
...SEVERE THUNDERSTORM WATCH 165 IN EFFECT UNTIL 11 PM CDT THIS
EVENING...
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/shv on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Showers and Thunderstorms will be possible through this afternoon
and evening along a cold front moving through the region. A Severe
Thunderstorm Watch is in effect through this evening. Large hail,
damaging winds, and isolated tornadoes may be possible with some
storms. For those enjoying the great outdoors today, "If Thunder
Roars, Go Indoors".
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The upper level storm track has begun it's seasonal migration
northward now into the month of May with only weak cold fronts that
are generally unable to push through the area and end up becoming
stationary. Later this work week we will see a much stronger and
farther south upper level core of low pressure, and we will see a
brief cold frontal passage. Until then, expect the unseasonably warm
days to keep a good chance for scattered Thunderstorms all week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will be needed through tonight.
ARZ050-051-059-LAZ013-014-017>022-OKZ077-TXZ096-097-108>111-124-167-
012145-
Sevier-Howard-Little River-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Wood-
438 PM CDT Sat Apr 30 2022
This Hazardous Weather Outlook is for southwest Arkansas, north
central Louisiana, northwest Louisiana, southeast Oklahoma, east
Texas and northeast Texas.
.DAY ONE...Tonight.
Showers and Thunderstorms will be possible through this afternoon
and evening with ample heating and a weak cold front approaching our
area. While we are not expecting any widespread severe weather,
isolated strong to severe thunderstorms will be possible with the
primary threats being large hail and damaging wind along an isolated
tornado threat not out of the realm of possibility. For those
enjoying the great outdoors today, "If Thunder Roars, Go Indoors".
Overnight, this activity will diminish in coverage and intensity.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The upper level storm track has begun it's seasonal migration
northward now into the month of May with only weak cold fronts that
are generally unable to push through the area and end up becoming
stationary. Later this work week we will see a much stronger and
farther south upper level core of low pressure, and we will see a
brief cold frontal passage. Until then, expect the unseasonably warm
days to keep a good chance for scattered Thunderstorms all week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed through tonight.
In the hours before
Special weather statement, Apr 30, 9:00 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1000 PM CDT Sat Apr 30 2022
ARZ073-010345-
Union AR-
1000 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of Union County through
1045 PM CDT...
At 959 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Dorado, moving east at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
El Dorado, Norphlet, Huttig, Junction City, Strong, Calion, Lisbon,
Urbana, Lawson, Wesson, Lapile, Newell, New London, Aurelle, Pigeon
Hill, Hillsboro, Kenova, Catesville and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Arkansas.
&&
LAT...LON 3302 9219 3302 9280 3315 9282 3325 9287
3337 9272 3336 9268 3337 9255 3332 9252
3333 9248 3330 9246 3329 9247 3327 9243
3330 9235 3329 9236 3326 9232 3328 9230
3326 9229 3325 9223 3321 9223 3320 9220
TIME...MOT...LOC 0259Z 267DEG 23KT 3319 9260
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
16Special weather statement, Apr 30, 9:30 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1030 PM CDT Sat Apr 30 2022
LAZ006-010415-
Union LA-
1030 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of northeastern Union
Parish through 1115 PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Strong, or 14 miles east of Junction City, moving
southeast at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Marion, Cecil, Oakland, Linville, Taylorville, Litroe and Haile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Arkansas...and north central Louisiana.
&&
LAT...LON 3279 9231 3283 9251 3301 9264 3301 9207
3299 9207 3298 9208 3297 9207 3296 9208
3292 9207 3287 9208 3285 9207
TIME...MOT...LOC 0330Z 306DEG 23KT 3303 9248
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
16Special weather statement, Apr 30, 9:32 PM CST, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
1032 PM CDT Sat Apr 30 2022
LAZ001>003-010>012-010415-
De Soto LA-Bossier LA-Bienville LA-Red River LA-Caddo LA-Webster LA-
1032 PM CDT Sat Apr 30 2022
...Strong thunderstorms will impact portions of south central
Webster, northeastern De Soto, northwestern Red River, southeastern
Caddo, southwestern Bienville and southeastern Bossier Parishes
through 1115 PM CDT...
At 1031 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Ringgold to 14 miles northeast
of Mansfield to 9 miles southeast of Stonewall. Movement was east at
10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ringgold, Heflin, Hall Summit, Castor, Bienville, Jamestown,
Caspiana, Lake Bistineau South, Kingston, Plum Orchard Landing, Loggy
Bayou, Womack, Ninock, Crichton and Mc Dade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana.
&&
LAT...LON 3239 9298 3217 9323 3206 9338 3217 9378
3226 9365 3246 9333
TIME...MOT...LOC 0331Z 273DEG 9KT 3228 9345 3220 9355 3218 9368
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
20Special weather statement, Apr 30, 10:00 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1100 PM CDT Sat Apr 30 2022
LAZ004>006-014-010445-
Lincoln LA-Ouachita LA-Union LA-Claiborne LA-
1100 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of central Union,
northern Ouachita, east central Claiborne and northeastern Lincoln
Parishes through 1145 PM CDT...
At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bernice, or 16 miles north of Ruston, moving east at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Farmerville, Bernice, Sterlington, Cooley, Dubach, Vienna,
Downsville, Spearsville, Lillie, Fairbanks, D Arbonne, Loch Lomon,
Spencer, Mount Zion, Bayou D Arbonne Lake, Rocky Branch, Deshard,
Shiloh and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central and northwestern Louisiana.
&&
LAT...LON 3259 9201 3257 9259 3268 9277 3286 9277
3295 9260 3283 9251 3279 9230 3285 9206
3282 9207 3278 9205 3276 9206 3274 9205
3273 9207 3269 9205 3269 9204 3271 9204
3271 9203
TIME...MOT...LOC 0359Z 268DEG 28KT 3277 9261
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
16Local storm report, Apr 30, 10:01 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL 6 SSE EL DORADO 33.14N 92.63W
04/30/2022 E1.00 INCH UNION AR PUBLIC
QUARTER SIZE HAIL NEAR THE INTERSECTION OF
IRON MOUNTAIN ROAD AND US HWY 167.
&&
20Special weather statement, Apr 30, 10:12 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1112 PM CDT Sat Apr 30 2022
ARZ073-LAZ006-010500-
Union AR-Union LA-
1112 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of southeastern Union
County in south central Arkansas and northeastern Union Parishes
through MIDNIGHT CDT...
At 1111 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Huttig, moving east at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Huttig, Marion, Felsenthal, Spearsville, Cecil, Linville, Haile and
Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Arkansas...and north central Louisiana.
&&
LAT...LON 3279 9230 3283 9251 3295 9260 3295 9242
3300 9225 3307 9217 3307 9211 3303 9211
3303 9209 3301 9207 3298 9208 3297 9207
3297 9208 3292 9207 3287 9208 3285 9207
TIME...MOT...LOC 0411Z 268DEG 28KT 3292 9225
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
16